MAUDE Adverse Event Report: COOK IRELAND LTD EVOLUTION® BILIARY CONTROLLED-RELEASE STENT - UNCOVERED; FGE,STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS

COOK IRELAND LTD EVOLUTION® BILIARY CONTROLLED-RELEASE STENT - UNCOVERED; FGE,STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Model Number G23130
Medical Device Problem Codes Break (1069); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/22/2025
Type of Reportable Event Malfunction
Event or Problem Description
As initially reported to customer relations: a 62-year-old female patient underwent a bile duct/common bile duct procedure in which the evolution biliary controlled-release stent-uncovered, g23130, was used.Once the prosthesis was recaptured to be repositioned in the bile duct, it did not deploy again, even though all the steps for its correct use were followed.Once it was out, we noticed that the prosthesis catheter was detached from its covering.Removal of the stylet was difficult once the point of no return had been passed.Assistance in procedure and prosthesis installation.Additional information received: 12-sep-2025.1.What endoscope type and channel size was used? r: duodenoscopio marca olympus, canal de trabajo de 4.2 mm.2.Details of the wire guide used (diameter, type, make)? r: guía biliar metii-35-480 cook medical (0.035¿ x 480 cm).3.Please advise the anatomical location of the intended target site.R: vía biliar.4.Were any defects (other than the complaint issue) observed on the device prior to return (e.G.Kink)? n/a, yes, no.R: no.
 
Additional Manufacturer Narrative
Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Additional Manufacturer Narrative
Device evaluation: the device evaluation for the evo-10-11-10-b device of lot c2301637 was not returned for evaluation.With the information provided, a document-based investigation was conducted.The device evaluation could not be completed as the device or photographic evidence of the device was not returned for evaluation.Photographic evidence was provided by the customer.The attachment contained 4 images which showed: image 1 ¿ a photograph of the flexor broken.Image 2 - a photograph of the stent partially deployed.Image 3 ¿ a closer photograph of the partially deployed stent.Image 4 ¿ a photograph of the devices¿ marketing box.The reported failure was observed.Manufacturing records: prior to distribution all devices are subjected to a visual inspection and functional inspection to ensure device integrity.A review of the manufacturing records of lot number c2301637 did not reveal any discrepancies that could have contributed to this complaint issue.Review historical data: the review of relevant manufacturing records of lot number c2301637 confirms the failure mode has not previously occurred for this work order.Instructions for use and/label the instructions for use, ifu0056 which accompanies this device, instructs ¿if the package is opened or damaged when received, do not use.Visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use.¿ there is no evidence to suggest that the customer did not follow the instructions for use.Image review: an image was not returned for evaluation.Root cause analysis: definitive root cause could not be determined.A possible root cause could be attributed to difficult patient anatomy/a tight stricture.It is possible that while being advanced or during deployment, a tortuous path or tight stricture may have caused a kink in the flexor and attempts to deploy may have led to a build-up of pressure at the kink subsequently leading to the flexor break as seen in the photographic evidence submitted with the initial report.As a result of the flexor break, the stent could not be deployed.Confirmation of complaint: complaint is confirmed based on visual and/or functional inspection.Corrective action/correction: complaints of this nature will continue to be monitored for similar events summary of investigation: as initially reported a patient underwent a bile duct/common bile duct procedure in which the evolution biliary controlled-release stent-uncovered was used.Once the prosthesis was recaptured to be repositioned in the bile duct, it did not deploy again, even though all the steps for its correct use were followed.Once it was out, it was noticed that the prosthesis catheter was detached from its covering.Removal of the stylet was difficult once the point of no return had been passed.Confirmed qty, 01 used device.According to the initial reporter, the patient did not experience any adverse effects.A possible root cause could be attributed to difficult patient anatomy/a tight stricture.
 
Event or Problem Description
Supplemental report is being submitted due to the completion of the investigation on 10-nov-2025.

Brand Name
EVOLUTION® BILIARY CONTROLLED-RELEASE STENT - UNCOVERED
Common Device Name
FGE,STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Manufacturer (Section D)
COOK IRELAND LTD
o'halloran rd
national technology park
limerick 00000
IE  00000
Manufacturer (Section G)
COOK IRELAND LTD
o'halloran rd
national technology park
limerick 00000
IE   00000
Manufacturer Contact
sinead o'leary
o'halloran rd
national technology park
limerick 00000
IE   00000
061334440
MDR Report Key23144525
Report Number3001845648-2025-00489
Device Sequence Number21044430
Product Code FGE
UDI-Device Identifier10827002231303
UDI-Public(01)10827002231303(17)270523(30)1(10)C2301637
Combination Product (Y/N)N
Initial Reporter CountryCL
PMA/510(K) Number
K121430
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG23130
Device Catalogue NumberEVO-10-11-10-B
Device Lot NumberC2301637
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date08/22/2025
Event Location Hospital
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/04/2025
Supplement Date Received by Manufacturer09/04/2025
Initial Report FDA Received Date09/25/2025
Supplement Report FDA Received Date11/26/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/23/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age62 YR
Patient SexFemale